MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734724
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A site representative reported that during spinal fusion cervical procedure, clamp had a loose screw.The procedure was completed with the use of navigation.There was no delay to procedure.No information was provided on patient impact.
 
Additional Manufacturer Narrative
The suspect clamp was returned to the manufacturer for evaluation.Visual inspection found that the retainer ring was removed from the adjustment screw.This results in the clamp being able to tighten but not open.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.This device is included in medical device field correction notification, "difficulty in opening and removing spinous process clamps" (june 2017).The revised instructions for use (ifu) were provided with the notification.
 
Additional Manufacturer Narrative
Correction: unique device identification (udi) updated to proper value.

Brand Name
CLAMP 9734724 DOUBLE PROCESS SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7046436
Report Number1723170-2017-04773
Device Sequence Number13478209
Product Code OLO
UDI-Device Identifier00643169936461
UDI-Public00643169936461
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734724
Device Lot Number150827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/04/2018
01/25/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date01/24/2018
01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FCA 2017-06-22
Patient Sequence Number1